Alert archive / Michigan / Severe Thunderstorm Warnings in 2010

Severe Thunderstorm Warning 2, NWS Grand Rapids, MI

April 6, 20106 counties in Michigan

NWS Grand Rapids, MI issued this severe thunderstorm warning at Apr 6, 2010, 12:09 AM EDT for 6 counties in Michigan. It was in force for 51 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 6, 2010, 12:09 AM EDT (04:09 UTC)
Expired
Apr 6, 2010, 1:00 AM EDT
In force
51 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon
Hail
1.0 in
Wind
65.0 mph

Counties Barry County, MI, Calhoun County, MI, Eaton County, MI, Ingham County, MI, Jackson County, MI, Kalamazoo County, MI

The radar

The Grand Rapids radar (KGRR), 93 km from the middle of the area, began a volume at 04:09 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 6, 12:10 AM EDTHAIL 0.25Fort Custer, MIPEA SIZED HAIL WAS FALLING IN THE PARK.
Apr 6, 12:27 AM EDTHAIL 0.25Pennfield, MI
Apr 6, 12:33 AM EDTHAIL 0.77 S Marshall, MIHAIL WAS FALLING ON I69

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 6, 12:07 AM EDTSevere Thunderstorm WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 4.2 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 61 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2899 m above ground
0-6 km bulk shear
54 kt
0-1 km storm-relative helicity
61 m²/s²
0-3 km storm-relative helicity
165 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

705 
WUUS53 KGRR 060409
SVRGRR
MIC015-025-045-065-075-077-060500-
/O.NEW.KGRR.SV.W.0002.100406T0409Z-100406T0500Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1209 AM EDT TUE APR 6 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN BARRY COUNTY IN SOUTHWEST MICHIGAN...
  CALHOUN COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHERN EATON COUNTY IN SOUTH CENTRAL MICHIGAN...
  SOUTHERN INGHAM COUNTY IN SOUTH CENTRAL MICHIGAN...
  JACKSON COUNTY IN SOUTH CENTRAL MICHIGAN...
  EASTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 100 AM EDT

* AT 1204 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING
  DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED
  ALONG A LINE EXTENDING FROM 6 MILES NORTH OF RICHLAND TO 9 MILES
  SOUTHEAST OF RICHLAND TO 9 MILES WEST OF UNION CITY..AND MOVING
  EAST AT 60 MPH.

* LOCATIONS IMPACTED INCLUDE...
  JACKSON...            CHARLOTTE...          BATTLE CREEK...
  RICHLAND...           SPRINGPORT...         GRASS LAKE...
  CONCORD...            BROOKLYN...           STOCKBRIDGE...
  LESLIE...             MASON...              EATON RAPIDS...
  BELLEVUE...           TEKONSHA...           MARSHALL...
  ALBION...             GALESBURG...          FULTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEVERE THUNDERSTORMS CAN PRODUCE DAMAGING WIND IN EXCESS OF 60 MILES
PER HOUR...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN.
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT
DRIVE INTO AREAS WHERE WATER COVERS THE ROAD.

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

&&

LAT...LON 4208 8539 4258 8551 4263 8414 4208 8413
      4207 8432
TIME...MOT...LOC 0409Z 269DEG 51KT 4247 8538 4226 8529
          4205 8523
WIND...HAIL 65MPH <1.00IN

$$

WDM
2 follow-up statements
534 
WWUS53 KGRR 060438
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1238 AM EDT TUE APR 6 2010

MIC015-077-060448-
/O.CAN.KGRR.SV.W.0002.000000T0000Z-100406T0500Z/
BARRY MI-KALAMAZOO MI-
1238 AM EDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN KALAMAZOO AND SOUTHERN
BARRY COUNTIES IS CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE 
WARNED AREA.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4209 8490 4259 8507 4263 8414 4208 8413
      4207 8432
TIME...MOT...LOC 0438Z 269DEG 51KT 4255 8488 4227 8473
          4206 8468

$$

MIC025-045-065-075-060500-
/O.CON.KGRR.SV.W.0002.000000T0000Z-100406T0500Z/
INGHAM MI-EATON MI-JACKSON MI-CALHOUN MI-
1238 AM EDT TUE APR 6 2010

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
CALHOUN...JACKSON...SOUTHERN EATON AND SOUTHERN INGHAM COUNTIES UNTIL
100 AM EDT...

AT 1233 AM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  LARGE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. 
THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES WEST OF
CHARLOTTE TO ALBION TO LITCHFIELD...MOVING EAST AT 60 MPH.

LOCATIONS IMPACTED INCLUDE...
  JACKSON...            CHARLOTTE...          SPRINGPORT...
  GRASS LAKE...         CONCORD...            BROOKLYN...
  STOCKBRIDGE...        LESLIE...             MASON...
  EATON RAPIDS...       BELLEVUE...           ALBION...
  WATERLOO TWP...       LIBERTY TWP...        MICHIGAN CENTER...
  TOMPKINS...           VANDERCOOK LAKE...    HORTON...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS.

&&

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4209 8490 4259 8507 4263 8414 4208 8413
      4207 8432
TIME...MOT...LOC 0438Z 269DEG 51KT 4255 8488 4227 8473
          4206 8468
WIND...HAIL 65MPH 1.25IN

$$

WDM
685 
WWUS53 KGRR 060451
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1251 AM EDT TUE APR 6 2010

MIC025-045-065-075-060501-
/O.EXP.KGRR.SV.W.0002.000000T0000Z-100406T0500Z/
INGHAM MI-EATON MI-JACKSON MI-CALHOUN MI-
1251 AM EDT TUE APR 6 2010

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN CALHOUN...JACKSON...
SOUTHERN EATON AND SOUTHERN INGHAM COUNTIES IS BEING REISSUED...

PLEASE REFER TO THAT BULLETIN FOR THE LATEST SEVERE WEATHER
INFORMATION.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 700 AM EDT
TUESDAY MORNING FOR SOUTHWESTERN MICHIGAN.

LAT...LON 4209 8490 4259 8507 4263 8414 4208 8413
      4207 8432
TIME...MOT...LOC 0451Z 269DEG 51KT 4255 8463 4227 8448
          4206 8443

$$

WDM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 5, 9:24 PM EDT, 2 hours 45 minutes earlier.

Area forecast discussion, Apr 5, 9:24 PM EDT, 2 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
924 PM EDT MON APR 5 2010

LATEST UPDATE...SHORT TERM...

.SYNOPSIS...(350 PM EDT MON APR 5 2010)
A WARM FRONT WILL MOVE NORTH INTO LOWER MICHIGAN TONIGHT... SETTING
THE STAGE FOR SHOWERS AND THUNDERSTORMS THROUGH WEDNESDAY. SOME
STORMS COULD BE STRONG. A COLD FRONT IS EXPECTED TO MOVE THROUGH THE
AREA WEDNESDAY NIGHT... BRINGING COOLER AND MUCH DRIER WEATHER FOR
THE REST OF THE WORK WEEK.

&&

.SHORT TERM...(924 PM EDT MON APR 5 2010)
(TONIGHT THROUGH TUESDAY NIGHT)

A FEW TWEAKS WERE MADE TO POPS AND WX THROUGH 06Z. I LOWERED THE
POPS ACROSS THE SW A BIT...BUT STILL KEPT LIKELY GIVEN RADAR TRENDS
TO OUR WEST. SOME THUNDERSTORMS HAVE BEEN OBSERVED NEAR CHICAGO
DESPITE DEW POINTS IN THE MID 30S THERE. STILL SEEMS THE BEST CHANCE
FOR THUNDER WILL BE AFTER 06Z. GIVEN THE LATEST SPC MESOANALYSIS AND
MODEL SOUNDINGS...SEVERE WX LOOKS TO STAY OUT OF OUR CWA TONIGHT.
PREVIOUS DISCUSSION FOLLOWS...

FORECAST CONCERNS DEAL WITH THE CONVECTIVE POTENTIAL AND INTENSITY
TONIGHT THROUGH TUESDAY NIGHT.

AS NOTED IN THE PREVIOUS DISCUSSION... MODELS HAVE BEEN CONSISTENT
WITH MOVING A WARM FRONT NORTH TONIGHT INTO SRN LOWER MI. FAST
SOUTHWEST FLOW ALOFT CONTAINING SUBTLE PV ANOMALIES COMBINED WITH
THE CONVECTIVE NATURE OF EXPECTED PRECIPITATION MAKES THIS A LOW
CONFIDENCE FORECAST WITH RESPECT TO TIMING ROUNDS OF PRECIPITATION.
HOWEVER... THE OVERALL PATTERN GIVES US FAIRLY HIGH CONFIDENCE THAT
THERE WILL BE A GOOD COVERAGE OF AROUND AN INCH OF PRECIPITATION
THROUGH TUESDAY NIGHT (AND EVEN MORE SIGNIFICANT PRECIPITATION
WEDNESDAY - SEE LONG TERM DISCUSSION BELOW).

REGARDING STRENGTH OF CONVECTION OVERNIGHT... BUFKIT SOUNDINGS
SUGGEST ELEVATED MUCAPE DEPTHS AFT 06Z THAT WOULD NOT EVEN SUPPORT
LIGHTNING. HOWEVER... IT IS QUITE PROBABLE THAT LOW-LEVEL THETA-E
ADVECTION MAY BE UNDERDONE AND THUNDERSTORMS WITH SMALL HAIL WILL BE
POSSIBLE. SREF GUIDANCE INDICATES RAPIDLY DECREASING VALUES OF
EFFECTIVE BULK SHEAR AS ONE MOVES NORTH OF I-94... LIKELY DUE TO THE
INCREASING DEPTH OF THE FRONTAL INVERSION. THE NAM MOVES THE FRONT
FARTHER N AND SHOWS COMPUTED 925 MB CAPE AROUND 1100 J/KG ALONG THE
I-94 CORRIDOR... SO SURFACE BASED CONVECTION IS NOT OUT OF THE
QUESTION THERE. THE ELEVATED NATURE OF THE CONVECTION REDUCES THE
WIND THREAT... ALTHOUGH NEAR-SURFACE BASED CONVECTION COULD RESULT
IN STRONG GUSTS NEAR AND SOUTH OF I-94. ALTHOUGH CONVECTION SHOULD
BE FAST-MOVING... LOCAL TRAINING COULD RESULT IN LOCALLY HEAVY RAIN.

PRECIPITATION IS EXPECTED N OF THE CWFA AS THE WARM FRONT SURGES
NORTH ON TUESDAY. THIS WILL PLACE MUCH OF THE CWFA IN THE WARM
SECTOR... WITH THE SREF SHOWING A GOOD CHANCE OF MLCAPES GREATER
THAN 500 J/KG. THUNDER IS DEFINITELY JUSTIFIED FOR THIS PERIOD...
ALTHOUGH MODELS DISAGREE ON THE MAGNITUDE OF INSTABILITY.

&&

.LONG TERM...(350 PM EDT MON APR 5 2010)
(WEDNESDAY THROUGH MONDAY)
THE MID RANGE MODELS HAVE SOME TIMING AND LOCATION ISSUES WITH THE
LONG TERM PERIODS. THE 12Z GFS IS A BIT FASTER WITH ENDING
PRECIPITATION THURSDAY AND MOVES THE MAIN LOW PRESSURE CENTER OVER
LOWER MICHIGAN. THE 12Z ECMWF ENDS THE PRECIPITATION THURSDAY NIGHT
AND THE LOW CENTER MOVES JUST SOUTH OF MICHIGAN. THE MAIN FORECAST
CHALLENGE IS ENDING TIME FOR THE PRECIPITATION.

THE CONSENSUS IS A FORCAST CLOSER TO THE GFS SOLUTION. SHOWERS AND
THUNDERSTORMS WILL BE ONGOING WEDNESDAY AS THE LOW MOVES OVER THE
AREA. THE COLD FRONT THEN PULLS THROUGH THE AREA WITH THUNDERSTORMS
AND HEAVY RAIN. THE STORMS MAY BE STRONG... BUT EXPECT MOST OF THE
HEAVY WEATHER WILL BE SOUTH AND EAST OF A LANSING TO PAW PAW LINE
DUE TO THE TIMING OF FRONTAL PASSAGE. PRECIPITATION SHOULD THEN END
THURSDAY AS AN H5 TROUGH AND AN UPPER LEVEL LOW CENTER PUSH THROUGH
THE REGION. TOTAL RAINFALL WEDNESDAY INTO THURSDAY WILL RANGE FROM
HALF AN INCH TO AN INCH AND A HALF. SURFACE HIGH PRESSURE WILL THEN
BUILD IN AS COLD AIR FLOWS OUT OF THE NORTH. EXPECTING SOME LAKE
EFFECT CLOUDINESS AND PERHAPS A FEW SHOWERS.

TEMPERATURES WILL BE ABOVE NORMAL WEDNESDAY... BUT DROP TO AROUND
NORMAL WITH THE NORTHERLY FLOW. WITH LOWS FALLING INTO THE 30S
THURSDAY AND FRIDAY NIGHTS... FROST/FREEZE CONCERNS ARISE. ALTHOUGH
CERTAINLY NOT UNUSUAL TO GET SUB FREEZING TEMPERATURES THIS TIME OF
YEAR... IT MAY HAVE IMPACT GIVEN THE RECENT LENGTHY AND ABNORMALLY
WARM SPELL AND FACT THAT TREES ARE ALREADY BUDDING. TEMPERATURES
WILL BEGIN TO WARM BY THE WEEKEND.

&&

.AVIATION...(806 PM EDT MON APR 5 2010)
WE ARE MONITORING CONVECTION FOR LATE EVENING INTO THE EARLY
OVERNIGHT HOURS. ONCE THAT MOVES THROUGH IFR CIGS/VBSY SEEM A GOOD
BET TOWARD MORNING AS THE WARM FRONT GETS CLOSER.

WE HAVE A MODERATE WARM FRONT HEADING OUR WAY AND THIS WILL PUSH AN
AREA OF CONVECTION ACROSS THE CWA AROUND MIDNIGHT. THESE STORMS WILL
BE ELEVATED SO I DO NOT EXPECT THEM TO BE STRONG OR SEVERE.  LOW
CLOUDS AND MVFR TO IFR VSBY WILL FOLLOW THE SHOWERS UNTIL THE
PASSAGE OF THE WARM FRONT OCCURS. THAT WILL BE DURING THE LATE
MORNING OVER THE SOUTHERN TAF SITES AND LATE AFTERNOON NEAR MKG. A
SHORTWAVE MOVING ALONG IN THE FLOW IS EXPECTED TO TOUCH OF ANOTHER
ROUND OF THUNDERSTORMS DURING THE AFTERNOON HOURS. THESE STORMS MAY
BE SURFACE BASED AND COULD BE STRONG.

&&

.MARINE...(350 PM EDT MON APR 5 2010)
OFFSHORE WINDS...ALTHOUGH BRISK AT TIMES...WILL KEEP WAVES LOW IN
THE NEARSHORE. WINDS WILL BECOME SOUTH AND STRENGTHEN TUESDAY
NIGHT...HOWEVER WARM AIR ADVECTION OVER COLD WATER WILL GREATLY
LIMIT MOMENTUM TRANSFER AND WAVE GROWTH.

&&

.HYDROLOGY...(350 PM EDT MON APR 5 2010)
A GOOD COVERAGE OF 2 INCH RAINFALL IS EXPECTED OVER THE TONIGHT TO
WEDNESDAY PERIOD. THIS WILL CAUSE RISES ON AREAS RIVERS AND STREAMS
LATER IN THE WEEK.

&&

.FIRE WEATHER...(350 PM EDT MON APR 5 2010)
THE ELEVATED FIRE DANGER FROM DRY CONDITIONS AND GUSTY WINDS WILL
DIMINISH QUICKLY THIS EVENING. WITH SHOWERS AND THUNDERSTORMS
EXPECTED THROUGH WEDNESDAY...THE FIRE DANGER WILL BE LOW.
HOURS.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....NONE
LM....NONE.

&&

SYNOPSIS:     TJT
SHORT TERM:   TJT/HOVING
LONG TERM:    63
AVIATION:     WDM
MARINE:       TJT
HYDROLOGY:    TJT
FIRE WEATHER: TJT
Hazardous weather outlook, Apr 5, 4:05 PM EDT, 8 hours 4 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
405 PM EDT MON APR 5 2010

MIZ037>040-043>046-050>052-056>059-064>067-071>074-060915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
405 PM EDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS AFTERNOON AND TONIGHT

THE FIRE DANGER WILL RAPIDLY DECREASE BY THIS EVENING DUE TO
DECREASING TEMPERATURES AND INCREASING MOISTURE.

THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT TONIGHT AND SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED SEVERE WEATHER WITH LARGE
HAIL AND DAMAGING WINDS IS POSSIBLE AROUND THE I-94 CORRIDOR. STORM
MOVEMENT TONIGHT WILL BE EAST AT 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY
NIGHT AS AN ACTIVE... NEARLY STATIONARY... FRONTAL BOUNDARY IMPACTS
THE REGION. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CONTAIN
LOCALLY HEAVY RAINFALL.

RISES ON AREA RIVERS ARE POSSIBLE LATER THIS WEEK.

FROST AND FREEZING TEMPERATURES ARE POSSIBLE THURSDAY NIGHT AND
FRIDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED AFTER MIDNIGHT TONIGHT...MAINLY FOR
LOCALLY HEAVY RAIN AND POSSIBLE GUSTY WINDS CLOSE TO THE I-94
CORRIDOR.

LMZ844>849-060915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
405 PM EDT MON APR 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS ARE LIKELY AFTER MIDNIGHT TONIGHT AND SOME STORMS MAY
PRODUCE LOCALLY HEAVY RAINFALL. ISOLATED SEVERE WEATHER WITH LARGE
HAIL AND DAMAGING WINDS IS POSSIBLE SOUTH OF GRAND HAVEN. STORM
MOVEMENT TONIGHT WILL BE EAST AT 40 TO 50 MPH.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

PERIODS OF THUNDERSTORMS ARE EXPECTED TUESDAY THROUGH WEDNESDAY
NIGHT AS AN ACTIVE... NEARLY STATIONARY... FRONTAL BOUNDARY IMPACTS
THE REGION. SOME OF THE STORMS COULD BE STRONG TO SEVERE AND CONTAIN
LOCALLY HEAVY RAINFALL.  AREAS OF DENSE FOG ARE POSSIBLE AS WELL.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

MEADE/TJT

In the hours before

Local storm report, Apr 5, 11:35 PM EDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1135 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1130 PM     HAIL             DECATUR                 42.11N 85.97W
04/05/2010  E0.88 INCH       VAN BUREN          MI   TRAINED SPOTTER

            REPORTS OF HAIL ACCUMULATING OVER ONE INCH.

1130 PM     HAIL             DECATUR                 42.11N 85.97W
04/05/2010  E1.00 INCH       VAN BUREN          MI   COUNTY OFFICIAL

            HAIL UP TO INCH IN DIAMETER REPORTED BY COUNTY SHERIFF.

&&

GEO
Local storm report, Apr 5, 11:50 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1150 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             SCHOOLCRAFT             42.12N 85.64W
04/05/2010  E1.75 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            GOLF BALL SIZE HAIL ON THE SOUTH SIDE OF SCHOOLCRAFT.

&&

HOVING
Local storm report, Apr 5, 11:53 PM EDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1153 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1145 PM     HAIL             LAWTON                  42.17N 85.85W
04/05/2010  E0.25 INCH       VAN BUREN          MI   PUBLIC

            PEA SIZED HAIL BETWEEN 1130 AND 1145 PM.

1149 PM     TSTM WND GST     SCHOOLCRAFT             42.12N 85.64W
04/05/2010  E60.00 MPH       KALAMAZOO          MI   TRAINED SPOTTER

            ESTIMATED WIND GUST TO 60 MPH. ACCOMPANIED BY HAIL
            POSSIBLY TO GOLF BALL SIZE. SPOTTER JUST LOST POWER.

&&

GEO
Local storm report, Apr 5, 11:55 PM EDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1155 PM EDT MON APR 05 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1154 PM     HAIL             KALAMAZOO               42.28N 85.59W
04/05/2010  E0.25 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            PEA SIZED HAIL FALLING IN DOWNTOWN KALAMAZOO NEAR THE
            CORNER OF DRAKE AND WEST MICHIGAN AVE.

&&

GEO
Local storm report, Apr 6, 12:03 AM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1203 AM EDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1157 PM     TSTM WND DMG     VICKSBURG               42.12N 85.54W
04/05/2010                   KALAMAZOO          MI   TRAINED SPOTTER

            WINDOW BROKEN IN GAS STATION.

1142 PM     HAIL             SCHOOLCRAFT             42.12N 85.64W
04/05/2010  M1.50 INCH       KALAMAZOO          MI   TRAINED SPOTTER

            HAIL ACCUMULATED ON THE GROUND UP TO INCHES DEEP. WINDOWS
            AND SIDING DAMAGED ON HOME. TREE LIMBS DOWN.

&&

GEO
Local storm report, Apr 6, 12:05 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1205 AM EDT TUE APR 06 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1200 AM     HAIL             PORTAGE                 42.20N 85.58W
04/06/2010  M0.70 INCH       KALAMAZOO          MI   TRAINED SPOTTER

&&

GEO

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 5, 10:36 PM EDTSpecial Weather StatementGRRAllegan, Van Buren54 min
Apr 5, 11:29 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo, Van Buren46 min
Apr 6, 12:21 AM EDTSpecial Marine WarningGRR34 min
Apr 6, 12:48 AM EDTSevere Thunderstorm WarningGRRCalhoun, Clinton, Eaton, Ingham, Ionia, Jackson42 min
Apr 6, 2:07 AM EDTSpecial Weather StatementGRRBarry, Clinton, Eaton, Ingham53 min
Apr 6, 3:42 AM EDTSpecial Weather StatementGRRAllegan, Barry, Calhoun, Ionia, Kalamazoo, Van Buren78 min
Apr 6, 9:10 AM EDTSpecial Marine WarningGRR58 min
Apr 6, 9:33 AM EDTSpecial Weather StatementGRRKent, Ottawa57 min
Apr 6, 9:41 AM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren49 min
Apr 6, 9:45 AM EDTSevere Thunderstorm WarningGRRAllegan, Kent, Muskegon, Ottawa45 min
Apr 6, 10:23 AM EDTRiver Flood AdvisoryGRRIonia8 days
Apr 6, 10:23 AM EDTRiver Flood AdvisoryGRRIngham7 days
Apr 6, 10:23 AM EDTRiver Flood AdvisoryGRRClinton60 hr
Apr 6, 10:23 AM EDTRiver Flood AdvisoryGRRClinton10 days
Apr 6, 10:23 AM EDTRiver Flood AdvisoryGRRIonia49 hr
Apr 6, 10:27 AM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Eaton, Ionia, Kalamazoo and 2 more48 min
Apr 6, 11:02 AM EDTSevere Thunderstorm WarningGRRClinton, Eaton, Ingham, Ionia43 min
Apr 6, 11:20 AM EDTTornado WarningGRREaton, Ingham, Jackson25 min
Apr 6, 11:23 AM EDTTornado WarningGRRIngham, Jackson25 min
Apr 6, 1:59 PM EDTRiver Flood AdvisoryGRRKent6 days

Nearby

Severe Thunderstorm Warnings in Michigan, 2010Every severe thunderstorm warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.